MAUDE Adverse Event Report: Thoratec Corporation Thoratec® HeartMate 3® LVAS Implant Kit; Ventricular (Assist) Bypass

Thoratec Corporation Thoratec® HeartMate 3® LVAS Implant Kit; Ventricular (Assist) Bypass
Model Number 106524US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/17/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient expired.The cause of death was not provided.No log files were available for review.Whether the patient's outcome was considered to be device or therapy related was not provided.An autopsy was not performed, and the device was not explanted for evaluation.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate 3 left ventricular assist system (lvas) serial number (b)(6), and the patient¿s outcome could not be conclusively determined through this evaluation.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu is currently available.Section 1 of the ifu, ¿introduction¿, lists potential adverse events, including death, that may be associated with the use of the heartmate 3 left ventricular assist system.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
Thoratec® HeartMate 3® LVAS Implant Kit
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50522338
Report Number2916596-2026-2919356
Device Sequence Number16128183
Product Code DSQ
UDI-Device Identifier05415067039323
UDI-Public(01)05415067039323(17)280301
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number106524US
Device Catalogue Number106524US
Device Lot NumberL00006699
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date08/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age17 YR
Patient SexFemale
Patient Weight99 LB
Patient RaceWhite